Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 24, 2010, 5:46 PM CDT for Bond County, Clinton County, Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 5:46 PM CDT (22:46 UTC)
- Expired
- May 24, 2010, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bond County, IL, Clinton County, IL
The radar
The St Louis radar (KLSX), 121 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:03 PM CDT | HAIL 0.75 | 6 N Carlyle, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3666 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS53 KLSX 242246
SVRLSX
ILC005-027-242330-
/O.NEW.KLSX.SV.W.0077.100524T2246Z-100524T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT MON MAY 24 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 630 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TAMALCO...OR 8 MILES NORTH OF CARLYLE...AND
MOVING WEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAVER CREEK...JAMESTOWN...STOLLETOWN AND DUDLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3864 8917 3866 8956 3888 8946 3877 8926
3874 8926 3874 8922 3872 8917
TIME...MOT...LOC 2246Z 109DEG 16KT 3873 8933
WIND...HAIL <50MPH 1.00IN
$$
TES1 follow-up statement
866
WWUS53 KLSX 242336
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT MON MAY 24 2010
ILC005-027-242346-
/O.EXP.KLSX.SV.W.0077.000000T0000Z-100524T2330Z/
CLINTON IL-BOND IL-
636 PM CDT MON MAY 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOND AND
NORTHEASTERN CLINTON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3864 8917 3866 8956 3888 8946 3877 8926
3874 8926 3874 8922 3872 8917
TIME...MOT...LOC 2246Z 109DEG 16KT 3873 8933
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:52 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 24, 2:52 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT MON MAY 24 2010 .DISCUSSION... /251 PM CDT MON MAY 24 2010/ MAIN FORECAST CHALLENGE ONCE AGAIN IS TRYING TO PINPOINT WHEN AND WHERE TSRA WILL DEVELOP THROUGH MIDWEEK UNDER THE RIDGE AXIS. ACTIVE TSRA CONTINUE TO DEVELOP ALONG A WWD DRIFTING OUTFLOW BOUNDARY THAT IS MOVING ACROSS FAR SWRN IL/SERN MO IN AN AREA WITH MLCAPES AROUND 3000 J/KG WITH VERY LITTLE SHEAR. EXPECT THESE STORMS WILL CONTINUE TO MOVE WWD THROUGH THE SRN HALF OF THE CWA LATE THIS AFTN/EARLY PER CURRENT RADAR TRENDS AND SIMULATED REFLECTIVITY FROM LATEST RUNS OF THE HRRR/NSSL WRF. SEVERE WEATHER THREAT SHOULD BE LIMITED TO ISOLATED QUARTER SIZE HAIL OR DAMAGING WINDS GIVEN THE AMOUNT OF INSTABILITY/LACK OF SHEAR. LOCALLY HEAVY RAINFALL IS ALSO A CONCERN GIVEN THE SLOW MOVEMENT OF THE STORMS AND PWATS AROUND 1.25 INCHES. BEYOND THIS EVENING...EXPECT A LULL IN THE PRECIP OVERNIGHT INTO EARLY TUESDAY. HAVE BEST CHANCES OF AFTN/EVENING TSRA FOR TUESDAY AND WEDNESDAY OVER THE NWRN HALF OF THE CWA WHICH MAY SEE SOME WEAK UPPER SUPPORT FROM SHORTWAVES MOVING NNWWD ON THE ERN PERIPHERY OF THE DEEP CONUS LONGWAVE TROUGH. HAVE CHANCE POPS OVER THE ENTIRE AREA ON THURSDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. HAVE GONE A BIT CLOSER TO THE COOLER NAM MOS TEMPS THE NEXT FEW DAYS BASED ON THE EXPECTED CLOUDS AND RAIN CHANCES. FORECAST FOR THE UPCOMING HOLIDAY WEEKEND IS LESS CLEAR TODAY THAN YESTERDAY. THE 00Z RUNS OF THE GLOBAL MODELS SHOW THE UPPER RIDGE BEING SUPPRESSED INTO THE SRN CONUS THIS WEEKEND AS A STRONGER ERN CANADIAN UPPER VORTEX DIGS SEWD THROUGH NEW ENGLAND. THIS IN TURN WILL PUSH THE THURSDAY COLD FRONT TO THE SOUTH OF OUR AREA REPLACING THE WARM AND UNSTABLE AIRMASS WITH ONE LESS PRONE TO PRODUCE SCT AFTN/EVENING TSRA. THERE IS GOOD ENOUGH AGREEMENT TO GO WITH DRY WEATHER FRIDAY INTO SUNDAY. THEREAFTER...A SHORTWAVE TROUGH MOVING ACROSS THE UPPER MIDWEST IN THE NEAR ZONAL FLOW WILL LIKELY PUSH ANOTHER COLD FRONT INTO MO/IL BY MEMORIAL DAY. GIVEN THE NOTABLE CHANGE IN THE MODELS AND THE DIFFICULTY IN TRYING TO TIME SHORTWAVE TROUGHS IN PROGRESSIVE FLOW...HAVE ONLY ADDED A SLIGHT CHANCE OF TSRA FOR LATE IN THE WEEKEND. OTHERWISE...FOLLOWED THE HPC AND GEFS MEAN MOS TEMP GUIDANCE AND LOWERED TEMPS OVER THE WEEKEND BASED ON THE EXPECTED CHANGE IN AIRMASS. BRITT && .AVIATION... /1219 PM CDT MON MAY 24 2010/ LIGHT SLY FLOW WILL PERSIST. CU IS EXPECTED TO THIN SOMEWHAT TO BECOME SCT. SCT SHRA/TSRA WILL BE POSSIBLE THIS AFTERNOON MAINLY FOR SUS. BELIEVE TSRA WILL REMAIN E OF COU AND S OF UIN. CU WILL DIMINISH AFTER SUNSET AND REFORM AGAIN LATE TUES MORNING. SPECIFICS FOR KSTL...SCT TSRA WILL BE POSSIBLE LATER THIS AFTERNOON AND LINGER INTO THE EARLY EVE. ANY TSRA THAT FORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 50 MPH GIVEN THE AMOUNT OF INSTABILITY AVAILABLE. TSRA AND CU WILL DIMINISH AFTER SUNSET. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 24, 3:45 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON MAY 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 345 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THE EARLY EVENING HOURS...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS WILL ALSO CAUSE VERY HEAVY DOWNPOURS WHICH COULD PRODUCE LOCALIZED FLOODING ALONG AREA STREAMS AND PONDING OF WATER ON ROADWAYS. MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY EVENING ACROSS MUCH OF THE AREA. MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, May 24, 5:01 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 501 PM CDT MON MAY 24 2010 ILZ069-074-242245- CLINTON IL-WASHINGTON IL- 501 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRVINGTON...OR 9 MILES SOUTH OF CENTRALIA... MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEAUCOUP... HOYLETON... HUEGELY... HOFFMAN... NEW MINDEN... COVINGTON... POSEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Special weather statement, May 24, 5:02 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 502 PM CDT MON MAY 24 2010 ILZ060-064-065-242245- BOND IL-FAYETTE IL-MONTGOMERY IL- 502 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE... NORTHEASTERN BOND AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 545 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VANDALIA...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MULBERRY GROVE... VAN BURENSBURG... WOBURN... COFFEEN... SHAFTER... CHAPMAN... FILLMORE... BINGHAM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, May 24, 5:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL VANDALIA 38.98N 89.10W
05/24/2010 E0.50 INCH FAYETTE IL TRAINED SPOTTER
&&
JPLocal storm report, May 24, 5:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL VANDALIA 38.98N 89.10W
05/24/2010 E0.50 INCH FAYETTE IL EMERGENCY MNGR
HAIL OBSERVED IN NORTHWEST VANDALIA NEAR EXIT 61 ON
INTERSTATE 70
&&
JPLocal storm report, May 24, 5:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL IRVINGTON 38.44N 89.16W
05/24/2010 E0.25 INCH WASHINGTON IL TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:31 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 29 min |
| May 24, 5:24 PM CDT | Areal Flood Advisory | LSX | Fayette | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.